What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 7, 11:25 PM CST, 2 hours 31 minutes earlier. Its key messages:
- Isolated to scattered storms this afternoon, a few of which could be strong gusty winds and locally heavy rainfall.
- Potential thunderstorm complex moves into the area late tonight into Tuesday morning. Strong, potentially damaging winds, the main hazard with this potential system.
- Multiple chances for showers and storms this week. Though uncertainty in timing and location is very high.
Area forecast discussion, Jul 7, 11:25 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1225 AM CDT Tue Jul 8 2025
...Updated 06z Aviation...
.KEY MESSAGES...
- Isolated to scattered storms this afternoon, a few of which could
be strong gusty winds and locally heavy rainfall.
- Potential thunderstorm complex moves into the area late
tonight into Tuesday morning. Strong, potentially damaging
winds, the main hazard with this potential system.
- Multiple chances for showers and storms this week. Though
uncertainty in timing and location is very high.
&&
.DISCUSSION...
Issued at 242 PM CDT Mon Jul 7 2025
Visible satellite imagery shows a CU field converging, likely on a
weak stalled front or residual outflow boundary, from Sedalia and
Clinton, MO, westward to the KC area. Another area, between
Highway 65 and Highway 63, north of the MO River, has developed
some showers and storms. Lastly, there seems to be another weak
area of convergence in the CU field from extreme NE KS through
north central MO. It's likely we'll see isolated to scattered
showers and storms this afternoon and early this evening given
the unstable airmass and boundaries in the area. Weak shear
will limit the potential for anything organized but the more
robust updrafts may lead to some marginally severe wind gusts
and locally heavy rain, given the ample moisture available.
Focus then shifts to the overnight hours into tomorrow morning. A
shortwave trough and its associated surface front will help trigger
convection northwest of the area, in South Dakota to Nebraska.
stronger flow aloft will lead to stronger deep-layer shear so
convection that does develop northwest of the forecast area, will
likely grow into a strong to severe MCS. This system will likely
track to the southeast during the late evening and overnight hours.
It's uncertain how far southeast this complex will survive. At a
minimum, it looks like this system may start dying as it moves into
the area. However, these systems frequently survive much further
southeast and there is guidance that suggest that potential. Given
this potential, likely PoPs seem to be the best route for the
northwestern half of the forecast area with higher chance PoPs
tomorrow morning for the southeastern half. If this system maintains
its intensity into the forecast area from Nebraska, damaging wind
gusts and heavy rainfall are the most likely hazards.
This system adds a fair amount of uncertainty to the forecast for
Tuesday, which, with yesterday's forecast, looked like it had better
potential for severe convection in the afternoon. However, if the
forecast MCS moves through, that will likely limit future convection
during the afternoon as the airmass will need to recover. I've seen
this recovery occur very quickly before but what seems more
likely is that afternoon convection develops south and east of
the area. But again, this is highly dependent on how the MCS
evolves tomorrow.
Wednesday and Thursday look relatively quiet regarding precipitation
potential. Ensemble guidance shows low probabilities of QPF over
0.01" both days. So while a shower or two can't be ruled out each
afternoon, it looks the majority of the area will stay dry. The next
decent chance for precipitation continues to look like Friday
and Friday night. Models show several upper-level shortwaves
moving through the flow across the Northern Plains and Upper
Midwest. Strong moisture transport will occur ahead of the cold
front associated with this wave with precipitation becoming more
likely late in the day but especially overnight. Ensemble
guidance continues to show chance PoPs in the southern portion
of the forecast area Saturday. But similar to the tonight-
Tuesday time frame, how this system evolves will have a very
large influence on the following day.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1219 AM CDT Tue Jul 8 2025
Watching organized thunderstorm complex move southeast out of
Nebraska. Although decaying, heavier shower activity is
expected. Heavier shower activity should reach STJ between 0630z
and 0700z. Will continue to monitor lightning trends to
determine if thunder reaches STJ. Less confidence in westward
extent of the complex, therefore a bit more uncertain with the
KC metro terminals. Timing out the line, if it holds together,
will arrive at MCI between 07z and 08z, and then IXD about an
hour later. For now, will place TSRA in a PROB30 group for the
KC metro terminals. Weaker shower activity may develop behind
that between 11-13z. Heavier precipitation expected across
Central Missouri through the morning hours. Redevelopment of
storms over Central Missouri may be possible on Tuesday
afternoon, but will need to watch how current activity modifies
the environment. If the environment remains too stable, better
precipitation chances may push more into southern and
southeastern Missouri for Tuesday afternoon. Expecting mostly
VFR conditions, though brief MVFR ceilings are possible. If a
downpour occurs at the terminals, may see a few minutes of IFR
visibility. Wind gusts with decaying showers may reach between
25-35kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...CDB
AVIATION...Krull
Hazardous weather outlook, Jul 7, 4:06 AM CST, 21 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Mon Jul 07 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Mon Jul 07 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
- Storms Possible Monday Afternoon; Low Confidence In Evolution
- Strong Thunderstorm Complex Over Nebraska May Move Across The
Area Late Monday Night; Showers Likely, Severe Threat Uncertain
- Additional Shower/Storms Much of This Week; Tuesday Activity and
Strength Heavily Dependent on Monday Night Activity
In the hours before
Special weather statement, Jul 8, 12:32 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
132 AM CDT Tue Jul 8 2025
KSZ025-102-103-MOZ002-004-011>015-020>022-028-080700-
Leavenworth KS-Doniphan KS-Atchison KS-Buchanan MO-Gentry MO-
Nodaway MO-Andrew MO-Platte MO-Grundy MO-Clinton MO-Daviess MO-
De Kalb MO-Holt MO-Caldwell MO-
132 AM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LEAVENWORTH...
ATCHISON...DONIPHAN...BUCHANAN...WEST CENTRAL GRUNDY...SOUTHEASTERN
HARRISON...SOUTHEASTERN NODAWAY...SOUTHEASTERN HOLT...ANDREW...
SOUTHEASTERN WORTH...NORTHWESTERN DAVIESS...NORTHWESTERN CLINTON...
GENTRY...NORTHWESTERN CALDWELL...NORTHERN PLATTE AND DEKALB COUNTIES
THROUGH 200 AM CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Union Star to near Rushville to near
Netawaka. Movement was south at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Joseph, Leavenworth, Lansing, Atchison, Cameron, Savannah, Platte
City, Plattsburg, Albany, Weston, Gower, Wathena, Elwood, Stanberry,
Maysville, Highland, Troy, Country Club Villa, Country Club, and King
City.
This includes the following highways...
Interstate 35 in Missouri between mile markers 55 and 83.
Interstate 29 between mile markers 19 and 71.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3965 9556 3965 9534 3985 9534 4039 9444
4039 9431 4034 9421 4014 9421 4014 9376
4012 9373 3920 9497 3917 9518 3942 9518
3942 9557
TIME...MOT...LOC 0632Z 347DEG 41KT 3996 9453 3963 9504 3958 9569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BTLocal storm report, Jul 8, 12:40 AM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
140 AM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM Tstm Wnd Gst Saint Joseph Airport 39.77N 94.92W
07/08/2025 M59 MPH Buchanan MO ASOS
&&
BTSpecial weather statement, Jul 8, 12:55 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
155 AM CDT Tue Jul 8 2025
KSZ025-102>105-MOZ012-013-020>022-028-029-037-080730-
Wyandotte KS-Leavenworth KS-Johnson KS-Doniphan KS-Atchison KS-
Buchanan MO-Andrew MO-Clay MO-Platte MO-Clinton MO-De Kalb MO-
Jackson MO-Caldwell MO-
155 AM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT LEAVENWORTH...ATCHISON...
WYANDOTTE...SOUTH CENTRAL DONIPHAN...NORTHERN JOHNSON...BUCHANAN...
SOUTHEASTERN ANDREW...NORTHWESTERN JACKSON...CLAY...CLINTON...WESTERN
RAY...SOUTHWESTERN CALDWELL...PLATTE AND SOUTHWESTERN DEKALB COUNTIES
THROUGH 230 AM CDT...
At 155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stewartsville to near Dearborn to Denison.
Movement was southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, St. Joseph,
Shawnee, Lenexa, Leavenworth, Leawood, Raytown, Liberty, Gladstone,
Prairie Village, Lansing, Excelsior Springs, Atchison, Merriam,
Mission, Smithville, and Kearney.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 14.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 43.
Interstate 35 in Kansas between mile markers 223 and 235.
Interstate 29 between mile markers 0 and 48.
Interstate 635 between mile markers 0 and 12.
Interstate 435 between mile markers 1 and 69.
Interstate 229 between mile markers 0 and 4.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3960 9556 3970 9492 3993 9455 3953 9419
3949 9421 3921 9421 3921 9418 3897 9447
3891 9506 3899 9507 3898 9509 3896 9508
3898 9516 3896 9517 3897 9519 3942 9518
3942 9557
TIME...MOT...LOC 0655Z 334DEG 39KT 3976 9447 3950 9479 3942 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BTSpecial weather statement, Jul 8, 12:57 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
157 AM CDT Tue Jul 8 2025
MOZ004>007-012>016-021>023-080745-
Grundy MO-Putnam MO-Mercer MO-Clinton MO-Daviess MO-De Kalb MO-
Livingston MO-Gentry MO-Sullivan MO-Harrison MO-Caldwell MO-
Andrew MO-
157 AM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT GRUNDY...MERCER...NORTHWESTERN
SULLIVAN...SOUTHERN HARRISON...SOUTHEASTERN ANDREW...NORTHWESTERN
LIVINGSTON...DAVIESS...NORTHEASTERN CLINTON...PUTNAM...SOUTHEASTERN
GENTRY...NORTHWESTERN RAY...CALDWELL AND DEKALB COUNTIES THROUGH 245
AM CDT...
At 157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mercer to near Maysville. Movement was
southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cameron, Trenton, Bethany, Unionville, Hamilton, Gallatin, Maysville,
Princeton, Stewartsville, Polo, Jamesport, Ridgeway, Osborn, Gilman
City, Breckenridge, Pattonsburg, Kingston, Mercer, Cainsville, and
Clarksdale.
This includes Interstate 35 in Missouri between mile markers 40 and
95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3952 9405 3953 9420 3949 9422 3988 9461
4058 9365 4059 9280
TIME...MOT...LOC 0657Z 320DEG 29KT 4048 9356 3985 9443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BTSpecial weather statement, Jul 8, 1:50 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
250 AM CDT Tue Jul 8 2025
MOZ006>008-014>017-022>024-030-031-080815-
Schuyler MO-Grundy MO-Putnam MO-Ray MO-Adair MO-Mercer MO-Carroll MO-
Daviess MO-Livingston MO-Linn MO-Sullivan MO-Caldwell MO-
250 AM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ADAIR...NORTHWESTERN
LINN...SOUTHEASTERN DAVIESS...SOUTHEASTERN GRUNDY...PUTNAM...
SOUTHEASTERN MERCER...SULLIVAN...NORTHEASTERN RAY...NORTHWESTERN
CARROLL...NORTHWESTERN SCHUYLER...EASTERN CALDWELL AND LIVINGSTON
COUNTIES THROUGH 315 AM CDT...
At 249 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Unionville to near
Hamilton. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chillicothe, Trenton, Milan, Unionville, Lancaster, Braymer, Green
City, Queen City, Breckenridge, Greencastle, Wheeling, Utica,
Browning, Galt, Chula, Laredo, Glenwood, Purdin, Ludlow, and
Humphreys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3948 9373 3976 9400 4059 9296 4060 9235
TIME...MOT...LOC 0749Z 323DEG 24KT 4051 9295 3971 9400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BTSpecial weather statement, Jul 8, 1:53 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
253 AM CDT Tue Jul 8 2025
KSZ103>105-MOZ021-022-028>031-037-038-043-044-080830-
Wyandotte KS-Leavenworth KS-Johnson KS-Cass MO-Ray MO-Clay MO-
Platte MO-Carroll MO-Johnson MO-Clinton MO-Lafayette MO-Jackson MO-
Caldwell MO-
253 AM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT LEAVENWORTH...WYANDOTTE...
JOHNSON...WEST CENTRAL CARROLL...JACKSON...NORTHWESTERN JOHNSON...
NORTHWESTERN CASS...CLAY...SOUTHEASTERN CLINTON...RAY...CALDWELL...
NORTHWESTERN LAFAYETTE AND SOUTHEASTERN PLATTE COUNTIES THROUGH 330
AM CDT...
At 252 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Kingston to near Pleasant
Valley to near Tonganoxie. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leavenworth, Leawood, Raytown,
Liberty, Gladstone, Grandview, Belton, Prairie Village, Gardner,
Grain Valley, Lansing, and Excelsior Springs.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 34.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 42.
Interstate 35 in Kansas between mile markers 206 and 235.
Interstate 29 between mile markers 0 and 16.
Interstate 635 between mile markers 0 and 12.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 83.
Kansas Turnpike between mile markers 206 and 226.
Interstate 49 between mile markers 177 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3926 9518 3937 9461 3976 9398 3945 9354
3891 9412 3875 9506 3898 9506 3899 9507
3898 9509 3896 9508 3898 9516 3896 9517
3898 9519
TIME...MOT...LOC 0752Z 317DEG 28KT 3964 9402 3926 9451 3914 9512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BT